Long-term side effects to botox?
December 21, 2020 at 5:53 pm #37355JodieJoParticipant
I have stage 2 secondary vaginismus and I’ve just been to my initial consultation for the Botox procedure at the Gynea Centre in London. Before I go ahead and book the procedure itself, I’d like to see whether there is any information or case studies on the long-term side effects of this procedure.
I’m concerned that the procedure might impact bladder incontinence later on in life as well as whether the procedure changes the experience of an orgasim. Can anyone share their findings?
I’d really appreciate some insight!January 8, 2021 at 9:04 am #38136recessivegenequeenParticipant
Hi JodieJo – I did some googling and it looks like there’s been a few studies on the effects of botox to treat vaginismus, but this is also a pretty new medical procedure in the grand scheme of things (only 10-12 years old I believe) so it would be impossible to have very much long-term data. One of the specialists at Maze might know of something they can share though.
Speaking personally, I had the botox procedure to treat vaginismus in September of 2016 and experienced no lingering side effects or changes to how I experience orgasms or how my bladder functions. The procedure felt extremely targeted and effective and I’d highly recommend it to anyone suffering vaginismus that’s too severe to be treated with dilators. Hopefully this becomes a more researched area in the future for the good of our wider gynecological understanding!January 13, 2021 at 5:56 am #38558HeatherParticipant
I too had the BOTOX procedure and highly recommend it!! It was my saving grace!! I didn’t experience any side effects. My bladder worked fine and my orgasms never changed! Before I had my procedure, I was really scared about the potential side effects of BOTOX as well but BOTOX is a really great thing, it even treats migraines! Like many things, there are always listed side effects but the odds of them happening to you(in this case with BOTOX) are small. During case studies, all side effects have to be listed. Even if it only happened to 1 person out of 100.
I hope this puts your mind at ease. I think you are safe 🙂
- You must be logged in to reply to this topic.